Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2001, 3:08 PM EDT for Effingham County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 21, 2001, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Effingham County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:30 PM EDT | Hail 0.88 | Rincon, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 211909 SVRCHS GAC103-211945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA. * UNTIL 345 PM EDT. * AT 308 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF RINCON...OR ABOUT 10 MILES SOUTHEAST OF SPRINGFIELD... MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RINCON. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS 6APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3224 8143 3216 8134 3225 8119 3236 8130 NNNN SLB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:00 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 21, 3:00 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT THU JUN 21 2001 S/WV OVER SE GA WILL MOVE SLOWLY E-NE AND THRU THE REMAINDER OF THE CWA BY LATE TNGT. WILL KEEP CHC POPS IN THRU THE EVE AND MAYBE TIL AFTER MIDNIGHT OVER THE SC ZONES. STRUNG OUT AREA OF WEAK VORTICITY CONTINUES OVER THE CWA FRI WITH ANOTHER S/WV APPROACHING FOR THE AFTN. CD FNT WILL ALSO BE MOVG INTO THE WRN CAROLINAS AND NE GA. GUIDANCE POPS FOR FRI ARE BETTER THAN TDA. PLAN TO GO WITH 40 POPS ACROSS THE BOARD MAINLY FOR THE AFTN. BEST CHANCES FOR PCPN APPEAR TO BE FROM FRI AFTN THRU SAT AFTN. CD FNT WILL MAKE ITS BEST PUSH AT THAT TIME. AFTER SAT AFTN...UPPER LOW WEAKENS AND BEGINS TO RETROGRADE. EXTENDED...PLAN TO GO WITH CHC POPS DURING THE DAY AND SLGT CHC AT NIGHT THRU THE MIDDLE OF NEXT WEEK WITH LITTLE CHG EXPECTED IN THE PATTERN. SW FLOW CONTINUES ALOFT WITH HIGH PRES RIDGE OFF THE SE COAST. WILL STAY PRETTY CLOSE TO CLIMO FOR TEMPS/POPS THRU THE PD. CWF...HIGH PRES RIDGE SETTING UP OVER THE OFFSHORE WATERS. PG IS STILL WEAK BUT WILL BECOME S-SW TNGT AS WEAK LOW JUST N OF THE SC WATERS PULLS OUT. H8 JET PASSES BY TO OUR N FRI NIGHT INTO SAT. SFC PG APPEARS TO BE AT ITS BEST FRI AFTN INTO SAT. PLAN ON INCREASING WINDS PERHAPS TO 15-20 KT FOR SC WATERS AND ABT 15 KT FOR GA PTN. PG WILL RELAX LATER SAT INTO SUN. NO FLAGS EXPECTED THRU THE WEEKEND. FCSTID = 20 CHS 72 89 72 87 / 30 40 40 50 SAV 70 91 70 87 / 30 40 40 50 CHL 74 87 74 87 / 30 40 40 50 NBC 72 89 72 87 / 30 40 40 50 RBW 70 90 70 86 / 30 40 40 50 .CHS... GA...NONE. SC...NONE. TJR
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.